Alert archive / Louisiana / Small Craft Advisories in 2012
Small Craft Advisory 8, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Jan 26, 2012, 2:24 AM CST. It took effect at Jan 26, 2012, 9:19 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2012, 2:24 AM CST (08:24 UTC)
- In effect from
- Jan 26, 2012, 9:19 AM CST
- Expired
- Jan 27, 2012, 12:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
012 WHUS74 KLCH 260824 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 224 AM CST THU JAN 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CST THIS EVENING... .HIGH PRESSURE WILL BUILD INTO THE REGION TODAY WITH WINDS INCREASING OVER THE COASTAL WATERS. GMZ450-452-455-470-472-475-270400- /O.NEW.KLCH.SC.Y.0008.120126T1900Z-120127T0400Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 224 AM CST THU JAN 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CST THIS EVENING. * WINDS AND SEAS: NORTHWEST WINDS OF 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
911 WHUS74 KLCH 261519 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 919 AM CST THU JAN 26 2012 ...STRONG WEST TO NORTHWEST WINDS TO CONTINUE TO DEVELOP OVER THE COASTAL WATERS... .HIGH PRESSURE WILL BUILD INTO THE REGION TODAY. THE INCREASE IN THE PRESSURE GRADIENT OVER THE NORTHWEST GULF OF MEXICO WILL RESULT IN AN INCREASE IN WIND SPEEDS. THE WINDS WILL DECREASE THIS EVENING AS THE HIGH PRESSURE SETTLES IN. GMZ450-452-455-270600- /O.EXT.KLCH.SC.Y.0008.120126T1519Z-120127T0600Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 919 AM CST THU JAN 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS AND SEAS: NORTHWEST WINDS OF 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ470-472-475-270600- /O.EXT.KLCH.SC.Y.0008.120126T1519Z-120127T0600Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 919 AM CST THU JAN 26 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS AND SEAS: NORTHWEST WINDS OF 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RUA
905 WHUS74 KLCH 262031 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 231 PM CST THU JAN 26 2012 ...STRONG WEST TO NORTHWEST WINDS TO CONTINUE OVER THE COASTAL WATERS THROUGH THE EVENING HOURS... .HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION. THE RESULTING INCREASE IN THE PRESSURE GRADIENT OVER THE NORTHWEST GULF OF MEXICO...WILL ALLOW STRONG WINDS AND ROUGH SEAS TO PREVAIL THROUGH THE EVENING HOURS. THE WINDS WILL DECREASE AROUND MIDNIGHT AS THE HIGH PRESSURE SYSTEM SETTLES IN. GMZ450-452-455-270600- /O.CON.KLCH.SC.Y.0008.000000T0000Z-120127T0600Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 231 PM CST THU JAN 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS AND SEAS: NORTHWEST WINDS OF 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ470-472-475-270600- /O.CON.KLCH.SC.Y.0008.000000T0000Z-120127T0600Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 231 PM CST THU JAN 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. * WINDS AND SEAS: NORTHWEST WINDS OF 20 TO 25 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RUA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 11:48 PM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Jan 25, 11:48 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1148 PM CST WED JAN 25 2012
.AVIATION...STORMS EXTENDS FROM WEST OF BATON ROUGE TO BEYOND 60
MILES OF THE LOUISIANA COAST...WITH THE RAIN SHIELD AS FAR WEST AS
CALCASIEU PARISH THIS EVENING. THIS WHOLE AREA IS MOVING TO THE
EAST AROUND 15 MILES AN HOUR. CLOUDS AND LOW CEILINGS CONTINUE
EVEN BACK INTO EAST TEXAS WHERE THE COLD FRONT HAS ALREADY MOVED
INTO. CONDITIONS ARE NOT EXPECTED TO IMPROVE THROUGH THE OVERNIGHT
HOURS. BEST IMPROVEMENT WILL BE AFTER SUNRISE.
&&
.PREV DISCUSSION... /ISSUED 1030 PM CST WED JAN 25 2012/
DISCUSSION...
LATEST RADAR SHOWS STRONG LINE OF TSRA JUST E OF LFT EXTENDING
SSE INTO THE COASTAL WATERS OUT 60 NM. SFC TROF OVER W LA...ALLOWING
FOR WINDS TO BECOME W OVER SE TX...AND WEAK S FLOW ACROSS THE THE
REMAINDER OF C AND SC LA. AGREEING WITH SPC THE SVR WX POTENTIAL
HAS DIMINISHED SOMEWHAT THIS EVENING. THUS ALLOWED TOR WATCH #16
TO EXPIRE AT 9 PM WITH NO RE-ISSUANCE NEEDED AT THIS TIME.
UPDATES TO THE FORECAST INCLUDING GRADUALLY TAPERING OFF THE
SHRA/TSRA FROM E TO W THIS EVENING...LEAVING GOOD CHANCE FOR
SHRA/TSRA OVER SC LA FOR THE NEXT SEVERAL HOURS. FURTHER
WEST...EXPECT A CHANCE FOR -RA TO REMAIN OVERNIGHT AS WEAK LIFT
AND ABUNDANT LOW LEVEL MOISTURE REMAINS AS THE UPPER LOW PASSES
OVER THE REGION THROUGH THU MORNING.
DML
PREV DISCUSSION... /ISSUED 616 PM CST WED JAN 25 2012/
DISCUSSION...
00Z TAF ISSUANCE.
AVIATION...
LARGE AREA OF TSRA CONTINUES TO MOVE EAST AT 10-15 MPH ACROSS W
AND C LA. WITH MOST OF THE RAIN ENDING ACROSS SE TX...MVFR
CEILINGS WILL CONTINUE THIS EVENING...WITH CEIL/VSBY LOWERING TO
IFR AFTER 05Z. FURTHER FOR LCH/AEX...SHRA/TSRA WILL CONTINUE FOR
THE NEXT COUPLE OF HOURS...TRANSITIONING TO -RA BEFORE ENDING BY
06Z...WITH LOWERING CEILING/VSBY TO IFR AFTER 06Z. FOR
LFT/ARA...THE STRONGEST TSRA SHOULD BE THERE BY 02Z...AND LAST
THRU 04Z...DIMINISHING TO -RA WITH VCTS THRU 08Z. VSBY/CEILINGS
WILL IMPROVE TO MVFR/VFR AFTER 14-15Z THU. W WINDS WILL INCREASE
TO NEAR 14-16KTS AFTER 16Z INTO THE AFTERNOON HOURS.
DML
PREV DISCUSSION... /ISSUED 353 PM CST WED JAN 25 2012/
STRONG TO SEVERE STORMS AND HEAVY RAINFALL THIS EVENING...
DISCUSSION...
PLENTY OF ACTIVE WEATHER CURRENTLY GOING ON...SO WILL BE BRIEF.
UPPER LEVEL LOW IS SLOWLY PROGRESSING EASTWARD ACROSS WEST CENTRAL
TEXAS. UPPER LEVEL DISTURBANCE HAS PUSHED OUT FROM THIS UPPER
LEVEL LOW...AND HAS HELPED MAINTAIN A LINEAR MCS THAT HAS REACHED
FROM ROUGHLY ALEXANDRIA TO SABINE PASS TO OUT IN THE COASTAL
WATERS SOUTH OF HIGH ISLAND. THE SPECIAL 18Z UPPER AIR SOUNDING
FROM KLCH SHOWED THAT EARLIER CAP HAS ERODED WITH QUITE AN
INCREASE IN MOISTURE AND INSTABILITY...ALONG WITH DECENT LOW LEVEL
SHEAR. MAIN IMPACTS WITH THE SQUALL LINE WILL BE VERY HEAVY
RAINFALL WITH RAINFALL RATES BETWEEN 1 AND 2 INCHES IN AN HOUR.
THEREFORE...URBAN TYPE FLOODING WILL BE POSSIBLE. STRONG DAMAGING
WIND GUSTS WITH ISOLATED ROTATING SEGMENTS WITHIN THE LINE THAT
COULD PRODUCE A TORNADO. INSTABILITY WILL DECREASE LATER THIS
EVENING ALONG WITH A REDUCTION IN GRADIENT THAT MAY HELP REDUCE
THE SEVERE THREAT BEFORE MIDNIGHT. HEAVY RAIN THREAT ALTHOUGH WILL
CONTINUE.
UPPER LEVEL LOW WILL SLOWLY MOVE ACROSS THE FORECAST AREA ON
THURSDAY AND THURSDAY NIGHT...THAT WILL HELP PUSH A COLD FRONT
THROUGH LATE THURSDAY. CLOUDS ALONG WITH SCATTERED SHOWERS WILL BE
POSSIBLE BEFORE ENDING ON THURSDAY NIGHT.
FAIR WEATHER WILL PREVAIL ON FRIDAY THROUGH THE WEEKEND AS DRIER
AIR MOVES IN. A SECONDARY COLD FRONT WILL MOVE ACROSS ON SATURDAY.
HOWEVER...MOISTURE WILL BE SCARCE...SO FRONTAL PASSAGE WILL BE DRY.
RUA
MARINE...
A SQUALL LINE WILL MOVE ACROSS THE COASTAL WATERS THIS EVENING
PRODUCING GUSTY WINDS AND VERY HEAVY RAINFALL. AHEAD OF THE
LINE...SOUTHERLY BREEZES WILL BE RATHER STRONG AS PRESSURE
GRADIENT WILL REMAIN TIGHT. GRADIENT WILL RELAX BEHIND THE SQUALL
LINE AFTER MIDNIGHT.
WINDS WILL BECOME NORTHERLY LATE THURSDAY AS A COLD FRONT MOVES
ACROSS THE COASTAL WATERS.
A SECONDARY COLD FRONT WILL MOVE ACROSS ON SATURDAY WITH STRONG
NORTHERLY WINDS DEVELOPING FOR SATURDAY NIGHT INTO SUNDAY.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 57 65 48 64 44 / 30 30 20 10 10
KBPT 55 64 47 63 43 / 30 30 10 10 10
KAEX 58 65 46 63 40 / 70 30 20 10 10
KLFT 61 66 51 64 45 / 70 30 20 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 6 AM CST THURSDAY FOR THE
FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON
LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND
TX FROM 20 TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM.
&&Hazardous weather outlook, Jan 25, 4:09 PM CST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 409 PM CST WED JAN 25 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 261500- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 409 PM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT A SQUALL LINE WILL CONTINUE TO MOVE ACROSS SOUTHERN AND CENTRAL LOUISIANA DURING THE EVENING HOURS. THE MAIN IMPACTS WILL BE: VERY HEAVY RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR WILL CAUSE THE POSSIBILITY OF STREET FLOODING AND OTHER FLOODING OF LOW LYING POOR DRAINAGE AREAS. STRONG TO SEVERE STORMS WITH DAMAGING WIND GUSTS BETWEEN 40 AND 60 MPH...HAIL TO QUARTER SIZE...AND ISOLATED SHORT LIVED TORNADOES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE THROUGH ON THURSDAY WITH A CHANCE OF SHOWERS. A SECONDARY COLD FRONT WILL MOVE THROUGH ON SATURDAY. THEREFORE FAIR AND DRY WEATHER EXPECTED THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-261500- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 409 PM CST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TONIGHT A SQUALL LINE WILL MOVE ACROSS THE COASTAL WATERS WITH STRONG GUSTY WINDS OVER 35 KNOTS...FREQUENT CLOUD TO WATER LIGHTNING...AND VERY HEAVY RAINFALL THAT WILL REDUCE VISIBILITIES BELOW 1 NM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS ON SATURDAY WITH STRONG NORTHERLY WINDS DEVELOPING BEHIND IT. SMALL CRAFT ADVISORY OR SMALL CRAFT EXERCISE CAUTION WILL BE POSSIBLE BEHIND THIS FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
In the hours before
Special weather statement, Jan 25, 8:45 PM CST, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
845 PM CST WED JAN 25 2012
LAZ033-045-260345-
ST. LANDRY LA-UPPER ST. MARTIN LA-
845 PM CST WED JAN 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY AND ST. MARTIN
PARISHES UNTIL 945 PM CST...
AT 838 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES
WEST OF KROTZ SPRINGS TO ST. MARTINVILLE...MOVING NORTHEAST AT 30
MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
MELVILLE AND ATCHAFALAYA NATIONAL WILDLIFE REFUGE BY 855 PM...
BAYOU CURRENT AND WHISKEY BAY BY 900 PM...
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY EVENING FOR
SOUTHWESTERN LOUISIANA.
LAT...LON 3013 9187 3084 9202 3084 9179 3081 9180
3079 9176 3071 9173 3056 9175 3051 9173
3050 9170 3043 9163 3039 9162 3037 9164
3026 9159 3023 9147 3020 9148 3019 9146
3012 9146
K. KUYPERLocal storm report, Jan 25, 8:56 PM CST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
856 PM CST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 2 E HINESTON 31.14N 92.73W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
*** 1 INJ *** RAPIDES SHERIFF REPORTS AN INJURY
ASSOCIATED WITH A A TREE FALLING ON A VEHICLE ON HWY 112
AND L. WARREN RD.
0313 PM TSTM WND DMG 6 SW BOYCE 31.33N 92.74W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS TREES AND POWERLINES DOWN ALONG
VANZANT AND BATHOUSE ROADS.
0313 PM TSTM WND DMG 3 E HINESTON 31.14N 92.71W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS A TREE DOWN ON A PATIO IN THE
8400 BLOCK OF TWIN BRIDGES RD.
0318 PM TSTM WND DMG 8 W GARDNER 31.27N 92.83W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS POWER LINES DOWN ALONG THE 1800
BLOCK OF CLIFTON RD IN THE FLATWOODS COMMUNITY.
0335 PM TSTM WND DMG 1 N ALEXANDRIA 31.31N 92.46W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS TREES DOWN ON MOSS POINT DRIVE
AND LA HIGHWAY 1 N.
0335 PM TSTM WND DMG 8 N PINEVILLE 31.45N 92.42W
01/25/2012 GRANT LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS TREES DOWN IN THE 6900 BLOCK OF
SHREVEPORT HIGHWAY NEAR MARY GOFF SCHOOL IN THE TIOGA
COMMUNITY
0335 PM TSTM WND DMG 3 E HINESTON 31.14N 92.71W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS TREES AND POWERLINES DOWN ALONG
HARPER RD AND HWY 112
0347 PM TSTM WND DMG 1 W BALL 31.42N 92.43W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS A TREE DOWN ON A HOUSE IN THE
6100 BLOCK OF MCRAY DRIVE IN THE BALL COMMUNITY.
0358 PM TSTM WND DMG 8 SE ALEXANDRIA 31.21N 92.37W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS A BLOWN TRANSFORMER IN THE 700
BLOCK OF PALMER CHAPEL RD OFF OF LA 107 IN THE RUBY WISE
COMMUNITY.
0406 PM TSTM WND DMG 8 SE ALEXANDRIA 31.21N 92.37W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS TREES DOWN ALONG PALMER CHAPEL
ROAD IN THE RUBY WISE COMMUNITY OFF OF LA 107.
0419 PM TSTM WND DMG 7 SE ALEXANDRIA 31.22N 92.38W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS THE ROOF BLOWN OFF ONE OF THE
BUILDINGS OF RUBY-WISE ELEMENTARY SCHOOL IN THE 5200
BLOCK OF OLD MARKSVILLE HIGHWAY AND LA 107.
0430 PM TSTM WND DMG 2 S DEVILLE 31.32N 92.16W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS A TREE DOWN ON A GARAGE AND
VEHICLE
0515 PM TSTM WND DMG 8 SE ALEXANDRIA 31.21N 92.37W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS TREES DOWN ON POWERLINES ON
FLETCHER AND BRANNON ROADS.
0519 PM TSTM WND DMG BALL 31.42N 92.41W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS A TRANSFORMER ON FIRE ALONG HWY
1204 IN THE BALL COMMUNITY.
0616 PM TSTM WND DMG PINEVILLE 31.33N 92.42W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS A BREAKER PANEL ON FIRE IN THE
5100 BLOCK OF MOSER.
&&
DJONESLocal storm report, Jan 25, 9:02 PM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
902 PM CST WED JAN 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TORNADO FRED 30.58N 94.18W
01/25/2012 TYLER TX AMATEUR RADIO
HAM RADIO OPERATOR RELAYED A REPORT VIA FACEBOOK OF A
TORNADO ON THE GROUND NEAR FRED.
1235 PM HAIL JASPER 30.92N 94.00W
01/25/2012 E1.00 INCH JASPER TX AMATEUR RADIO
HAM RADIO OPERATOR RELAYED A REPORT VIA FACEBOOK OF
QUARTER SIZE HAIL NEAR JASPER.
0100 PM TORNADO KIRBYVILLE 30.66N 93.90W
01/25/2012 JASPER TX BROADCAST MEDIA
KBMT RELAYED A PUBLIC REPORT OF A TORNADO TOUCHDOWN NEAR
KIRBYVILLE. REPORTED DAMAGE INCLUDES A TRAILER AND
MULTIPLE MAILBOXES.
0102 PM TORNADO MAGNOLIA SPRINGS 30.74N 94.03W
01/25/2012 JASPER TX AMATEUR RADIO
HAM RADIO OPERATOR RELAYED A REPORT VIA FACEBOOK OF A
TORNADO SPOTTED NEAR MAGNOLIA SPRINGS.
0230 PM FUNNEL CLOUD FORT POLK 31.05N 93.21W
01/25/2012 VERNON LA OTHER FEDERAL
FORT POLK RADAR STATION REPORTS A FUNNEL CLOUD NEAR FORT
POLK
0232 PM FUNNEL CLOUD FORT POLK 31.05N 93.21W
01/25/2012 VERNON LA PUBLIC
PUBLIC REPORTS A FUNNEL CLOUD NEAR FT POLK.
0300 PM FLASH FLOOD VIDOR 30.13N 94.00W
01/25/2012 ORANGE TX BROADCAST MEDIA
KFDM REPORTS FLOODING ALONG MOST SIDE STREETS IN VIDOR
MAKING ROADS IMPASSABLE. LOCAL SCHOOL IN VIDOR REPORTS
2.6 INCHES OF RAINFALL IN THE LAST HOUR AND 3.6 SO FAR
TODAY.
0305 PM TSTM WND DMG 2 E HINESTON 31.14N 92.73W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
*** 1 INJ *** RAPIDES SHERIFF REPORTS AN INJURY
ASSOCIATED WITH A A TREE FALLING ON A VEHICLE ON HWY 112
AND L. WARREN RD.
0313 PM TSTM WND DMG 6 SW BOYCE 31.33N 92.74W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS TREES AND POWERLINES DOWN ALONG
VANZANT AND BATHOUSE ROADS.
0313 PM TSTM WND DMG 3 E HINESTON 31.14N 92.71W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS A TREE DOWN ON A PATIO IN THE
8400 BLOCK OF TWIN BRIDGES RD.
0318 PM TSTM WND DMG 8 W GARDNER 31.27N 92.83W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS POWER LINES DOWN ALONG THE 1800
BLOCK OF CLIFTON RD IN THE FLATWOODS COMMUNITY.
0320 PM FLASH FLOOD BEAUMONT 30.09N 94.14W
01/25/2012 JEFFERSON TX BROADCAST MEDIA
BEAUMONT ENTERPRISE REPORTS WATER ACCUMULATION ON EASTEX
FREEWAY AT E. LUCAS MAKING THE ROAD IMPASSABLE.
UNDERPASSES ARE ALSO BECOMING IMPASSABLE ALONG PARK
STREET AT VIRGINIA AS WELL AS MLK PKWY AT VIRGINIA,
LAVACA AND COLLEGE.
0335 PM TSTM WND DMG 8 N PINEVILLE 31.45N 92.42W
01/25/2012 GRANT LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS TREES DOWN IN THE 6900 BLOCK OF
SHREVEPORT HIGHWAY NEAR MARY GOFF SCHOOL IN THE TIOGA
COMMUNITY
0335 PM TSTM WND DMG 3 E HINESTON 31.14N 92.71W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS TREES AND POWERLINES DOWN ALONG
HARPER RD AND HWY 112
0335 PM TSTM WND DMG 1 N ALEXANDRIA 31.31N 92.46W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS TREES DOWN ON MOSS POINT DRIVE
AND LA HIGHWAY 1 N.
0347 PM TSTM WND DMG 1 W BALL 31.42N 92.43W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS A TREE DOWN ON A HOUSE IN THE
6100 BLOCK OF MCRAY DRIVE IN THE BALL COMMUNITY.
0358 PM TSTM WND DMG 8 SE ALEXANDRIA 31.21N 92.37W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS A BLOWN TRANSFORMER IN THE 700
BLOCK OF PALMER CHAPEL RD OFF OF LA 107 IN THE RUBY WISE
COMMUNITY.
0406 PM TSTM WND DMG 8 SE ALEXANDRIA 31.21N 92.37W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS TREES DOWN ALONG PALMER CHAPEL
ROAD IN THE RUBY WISE COMMUNITY OFF OF LA 107.
0415 PM FUNNEL CLOUD DEVILLE 31.35N 92.16W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
LAW ENFORCEMENT RELAYED A PUBLIC REPORT OF A FUNNEL CLOUD
NEAR DEVILLE MOVING EASTWARD.
0419 PM TSTM WND DMG 7 SE ALEXANDRIA 31.22N 92.38W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS THE ROOF BLOWN OFF ONE OF THE
BUILDINGS OF RUBY-WISE ELEMENTARY SCHOOL IN THE 5200
BLOCK OF OLD MARKSVILLE HIGHWAY AND LA 107.
0430 PM TSTM WND DMG MOSS BLUFF 30.30N 93.20W
01/25/2012 CALCASIEU LA PUBLIC
PUBLIC REPORTS TREES DOWN, TIN PULLED OFF A CARPORT AS
WELL AS VINYL SIDING PULLED OFF A HOUSE ALONG NORTH
PERKINS AND FERRY ROADS IN MOSS BLUFF.
0430 PM TSTM WND DMG 2 S DEVILLE 31.32N 92.16W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS A TREE DOWN ON A GARAGE AND
VEHICLE
0445 PM TSTM WND DMG WESTLAKE 30.25N 93.26W
01/25/2012 CALCASIEU LA BROADCAST MEDIA
KPLC RELAYED A REPORT OF DAMAGE FROM A POSSIBLE TORNADO
ON THE CORNER OF EVERGREEN AND VERRET RD OUTSIDE OF
WESTLAKE. DAMAGE INCLUDED MULTIPLE TREES DOWN, SHEET
METAL LIFTED OFF A BARN, AN ALUMINUM CARPORT BLOWN OVER
AND CARRIED APPROX 300 FT. SEVERAL PUBLIC SOURCES ALSO
REPORTED SIMILAR DAMAGE IN THE AREA.
0515 PM TSTM WND DMG 8 SE ALEXANDRIA 31.21N 92.37W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS TREES DOWN ON POWERLINES ON
FLETCHER AND BRANNON ROADS.
0519 PM TSTM WND DMG BALL 31.42N 92.41W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS A TRANSFORMER ON FIRE ALONG HWY
1204 IN THE BALL COMMUNITY.
0616 PM TSTM WND DMG PINEVILLE 31.33N 92.42W
01/25/2012 RAPIDES LA LAW ENFORCEMENT
RAPIDES SHERIFF REPORTS A BREAKER PANEL ON FIRE IN THE
5100 BLOCK OF MOSER.
&&
DJONESSpecial weather statement, Jan 25, 10:41 PM CST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1041 PM CST WED JAN 25 2012
LAZ045-053>055-260545-
UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-IBERIA LA-ST. MARY LA-
1041 PM CST WED JAN 25 2012
...SIGNIFICANT WEATHER ADVISORY FOR ST. MARY...IBERIA AND ST. MARTIN
PARISHES UNTIL 1145 PM CST...
AT 1039 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM WHISKEY
BAY TO 8 MILES SOUTHEAST OF CATAHOULA TO JEANERETTE...MOVING EAST AT
25 MPH.
* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
PIGEON BY 1135 PM...
PIERRE PART BY 1145 PM...
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 2978 9187 3012 9170 3011 9177 3005 9182
3008 9195 3017 9191 3019 9198 3024 9194
3026 9197 3040 9198 3039 9169 3050 9175
3050 9170 3043 9164 3026 9159 3023 9147
3011 9147 3004 9121 2998 9125 2989 9120
K. KUYPERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 6:29 PM CST | Severe Thunderstorm Warning | LCH | Acadia, Allen, Avoyelles, Cameron, Evangeline, Jefferson Davis and 2 more | 61 min |
| Jan 25, 6:55 PM CST | Severe Thunderstorm Warning | LCH | Lafayette | 35 min |
| Jan 25, 6:57 PM CST | Special Marine Warning | LCH | 63 min | |
| Jan 25, 7:19 PM CST | Severe Thunderstorm Warning | LCH | Avoyelles, Lafayette, Saint Landry, Saint Martin | 56 min |
| Jan 25, 7:34 PM CST | Special Weather Statement | LCH | Iberia, Saint Martin | 56 min |
| Jan 25, 7:59 PM CST | Special Marine Warning | LCH | 2 hr | |
| Jan 25, 8:45 PM CST | Special Weather Statement | LCH | Saint Landry | 60 min |
| Jan 25, 10:41 PM CST | Special Weather Statement | LCH | Saint Martin | 64 min |
| Jan 26, 6:13 AM CST | River Flood Warning | LCH | Rapides | 38 hr |
| Jan 26, 10:15 AM CST | River Flood Warning | LCH | Calcasieu | 10 hr |
Nearby
Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.